Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/97461
Title: Aplastic anemia and severe pancytopenia during treatment with peg-interferon, ribavirin and telaprevir for chronic hepatitis C
Author: Lens, S.
Calleja, J.L.
Campillo, A.
Carrion, J.A.
Broquetas, T.
Perello, Ch.
Revilla, J. de la
Mariño, Z.
Londoño, M.C.
Sanchez Tapias, J.M.
Urbano Ispizua, Álvaro
Forns, Xavier
Keywords: Hepatitis C
Medicaments antivírics
Estudi de casos
Terapèutica
Anèmia
Hepatitis C
Antiviral agents
Case studies
Therapeutics
Anemia
Issue Date: 7-May-2015
Publisher: Baishideng Publishing Group
Abstract: Telaprevir and Boceprevir are the first direct acting antivirals approved for chronic hepatitis C in combination with peg-interferon alfa and ribavirin. Pancytopenia due to myelotoxicity caused by these drugs may occur, but severe hematological abnormalities or aplastic anemia (AA) have not been described. We collected all cases of severe pancytopenia observed during triple therapy with telaprevir in four Spanish centers since approval of the drug in 2011. Among 142 cirrhotic patients receiving treatment, 7 cases of severe pancytopenia (5%) were identified and three were consistent with the diagnosis of AA. Mean age was 59 years, five patients had compensated cirrhosis and two patients had severe hepatitis C recurrence after liver transplantation. Severe pancytopenia was diagnosed a median of 10 wk after the initiation of therapy. Three patients had pre-treatment hematological abnormalities related to splenomegaly. In six patients, antiviral treatment was interrupted at the onset of hematological abnormalities. Two patients died due to septic complications and one patient due to acute alveolar hemorrhage. The remaining patients recovered. Severe pancytopenia and especially AA, are not rare during triple therapy with telaprevir in patients with advanced liver disease. Close monitoring is imperative in this setting to promptly detect serious hematological disorders and to prevent further complications.
Note: Reproducció del document publicat a: http://dx.doi.org/10.3748/wjg.v21.i17.5421
It is part of: World Journal of Gastroenterology, 2015, vol. 21, num. 17, p. 5421-5427
Related resource: http://dx.doi.org/10.3748/wjg.v21.i17.5421
URI: http://hdl.handle.net/2445/97461
ISSN: 1007-9327
Appears in Collections:Articles publicats en revistes (Medicina)

Files in This Item:
File Description SizeFormat 
658160.pdf1.07 MBAdobe PDFView/Open


This item is licensed under a Creative Commons License Creative Commons